I have Hep C - doctor has prescribed Neurontin & Cymbalta for Fibromyalgia. I'm very concerned as both of these meds list possible liver damage as side effects. Any advice?
28 Feb 2012
hi livinrite, did you tell your doctor about the info about the liver damage?
Unfortunately the few medications available for fibromyalgia (the SSRI's- anti-depressants) have the same warnings about liver damage. You should review with your doctor before taking. Are you on any meds for the Hep C as those might conflict with Cymbalta and Neurontin too, just asking? good luck, stay informed
29 Feb 2012
What the doctor should have done "before" you start the medication was to do all liver function test so he has an idea of your liver values so when he does your blood work in 3 months he knows where you were before the meds and if your liver values increased substantially from the meds.
29 Feb 2012
When it was discovered I was having liver problems they could not figure out, it was blamed on the pain meds I was taking. Today they know narcotics ae not hard on the liver, but methadone is definaltely not hard on the liver, & will provide pain relief. I hate reccommending it because for me to get enough pain relief, I was up to 150mg & couldn't function, but you might talk to your doctor about it. Maybe just for fbro, It would take a signifigant less amount to control your pain... Mary
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been wondering about asking my pain doctor to prescribe an anti-depressant to help with pain?
I have tried Cymbalta but couldnt take it due to side effects of extreme edema in my hands, feet and face. I have tried Lyrica and gabapentin too but ...
36 answers • 3 Mar 2011
I had to quit taking the lithium last srping because of additional liver damage. Then Invega worked great for about 6 mos. then I started rocking and ...
3 answers • 20 Mar 2011
Hepatitis C - From what I understand there is no such thing as Hep C being inactive. If you have hep
... C it is slowly killing the cells in your liver. It is a symptomatic. My God. If you have Hep C get to a doctor NOW. You may have another kind ...
3 answers • 30 May 2013
What questions should I ask the doctor. And what medications give the worst side effects.will the doctor be able to tell me how long I have had it ...
4 answers • 8 Jan 2014